MAUDE Adverse Event Report: ALIGN TECHNOLOGY, LTD. ITERO ELEMENT FLEX; SYSTEM, OPTICAL IMPRESSION, COMPUTER ASSISTED DESIGN AND MANUFACTURING (CAD/CAM)

ALIGN TECHNOLOGY, LTD. ITERO ELEMENT FLEX; SYSTEM, OPTICAL IMPRESSION, COMPUTER ASSISTED DESIGN AND MANUFACTURING (CAD/CAM)
Model Number 202964
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Eye Injury (1845); Nausea (1970); Dizziness (2194); Unspecified Ear or Labyrinth Problem (4474)
Date of Event 04/04/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The patient reported the following symptoms: seeing black dots and black squiggly lines in vision, torn retina, nausea, dizziness, irritation, difficulty sleeping, fluid in right ear and inflammation, eye soreness, tingling and odd sensations in the head, stress.Tthe patient reported requiring the following medical intervention to alleviate the reported symptoms: consultations with nurse advisors on (b)(6) 2024, ophthalmologist visit (initial visit on (b)(6) 2024 and follow up appointment on (b)(6) 2024), laser eye surgery (surgery performed (b)(6) 2024), urgent care visit on (b)(6) 2024, np visit on (b)(6) 2024, call with ophthalmologist on (b)(6) 2024 and (b)(6) 2024, and vestibular therapy on (b)(6) 2024.The patient reported requiring the following prescription medications to alleviate the reported symptoms: iv, medication for nausea, and otc eye drops.
 
Additional Manufacturer Narrative
The patient reported that the itero light was activated on the wand outside of patient's mouth on the patient's right side near the eye, and patient reported that while being scanned, there were flashes of light during the procedure.The current user manual for the itero element flex imaging system contains the following scanner precautions: "when the system is not in use, the wand should be placed in the cradle with the optical surface facing the cradle, in order to avoid eye contact with the laser beam or the flickering white led emission.Eye contact could cause damage to the eyes".The ophthalmologist shared that the root cause of the torn retina could have been due to rapid eye movements from the flashing light from the itero wand, and the nurse practitioner shared that the root cause of the ear issues could have been related to the torn retina and associated eye issues.This event is being filed as an mdr as the patient experienced a torn retina and required surgical intervention, and the align technology, ltd.Medical device was being used.Investigation of this event is currently ongoing.A supplemental report will be submitted when additional information becomes available.
 
Additional Manufacturer Narrative
The device was returned to the manufacturer and a specialist in the field was consulted.It is concluded that the associated medical device was manufactured according to internal and external requirements, and no malfunction occurred.The reported symptom of torn retina and the other reported symptoms are concluded not likely to be related to the use of an align technology, ltd,.Medical device, but may be attributed to patient's pre-existing medical condition.
 
Additional Manufacturer Narrative
Updates were made after reviewing the quality of device identification information submitted previously against data in the gudid.

Brand Name
ITERO ELEMENT FLEX
Common Device Name
SYSTEM, OPTICAL IMPRESSION, COMPUTER ASSISTED DESIGN AND MANUFACTURING (CAD/CAM)
Manufacturer (Section D)
ALIGN TECHNOLOGY, LTD.
1 yitzhak rabin rd.
petach-tikva, central 49251 10
IS  4925110
Manufacturer (Section G)
ALIGN TECHNOLOGY, LTD.
1 yitzhak rabin rd.
petach-tikva, central 49251 10
IS   4925110
Manufacturer Contact
harper shore
3030 slater road
morrisville, NC 27560
4084701343
MDR Report Key19294205
Report Number3009646999-2024-01289
Device Sequence Number7130679
Product Code NOF
UDI-Device Identifier00816063020295
UDI-Public(01)00816063020295(11)230705
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number202964
Device Catalogue Number202964
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/02/2024
Supplement Date Received by ManufacturerNot provided
Not provided
11/01/2024
Initial Report FDA Received Date05/10/2024
Supplement Report FDA Received Date05/29/2024
07/23/2024
11/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/05/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age47 YR
Patient SexFemale